MAUDE Adverse Event Report: INVACARE GMBH OCEAN VIP; ADAPTOR, HYGIENE

INVACARE GMBH OCEAN VIP; ADAPTOR, HYGIENE
Model Number OCEAN VIP
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Event or Problem Description
The end user had just showered with the help of two people and needed help with drying.The staff tilted the ocean vip shower commode chair forward and then leaned the end user forward to wipe their back.The end user slides forward, falls to the floor and the chair falls over him.The incident resulted in the end user sustaining a distal femur fracture.
 
Additional Manufacturer Narrative
Invacare was made aware of an event that occurred in sweden with an 8-year-old aquatec ocean vip shower chair.This medwatch is being filed in an abundance of caution due to the aquatec ocean ergo shower chair being sold in the us and would likely have the same outcome if this event were to occur.With the available information this event appears to be user error with no alleged malfunction of the shower chair.There was no additional anti-tip protection installed at the time of the incident and no belt or chest harness was used.The aquatec ocean vip ergo/aquatec ocean dual vip ergo user manual provides a warning, risk of tipping, ¿do not lean excessively forwards.¿.

Brand Name
OCEAN VIP
Common Device Name
ADAPTOR, HYGIENE
Manufacturer (Section D)
INVACARE GMBH
am achener hof 8
isny 88316
GM  88316
Manufacturer (Section G)
INVACARE AQUATEC
am achener hof 8
isny 88316
GM   88316
Manufacturer Contact
mike simmons
one invacare way
elyria, OH 44035
8003336900
MDR Report Key21082150
Report Number3007231105-2025-00001
Device Sequence Number15537219
Product Code ILS
UDI-Device Identifier04028698096378
UDI-Public(01)04028698096378
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOCEAN VIP
Device Catalogue NumberAQUATEC OCEAN VIP
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Initial Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown